Alert archive / Florida / River Flood Warnings in 2014

River Flood Warning 6, NWS Tampa Bay, FL

September 20, 2014Manatee County, Florida

NWS Tampa Bay, FL issued this river flood warning at Sep 20, 2014, 7:39 AM EDT for Manatee County, Florida. It took effect at Sep 20, 2014, 8:24 AM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2014, 7:39 AM EDT (11:39 UTC)
In effect from
Sep 20, 2014, 8:24 AM EDT
Expired
Sep 22, 2014, 8:00 AM EDT
In force
48 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County Manatee County, FL

The radar

The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manatee River near Myakka Head at SR 64 (MKHF1). The gauge peaked at 12.92 ft at Sep 20, 2014, 7:00 PM EDT.

actionminormoderate5101509/2009/2109/2209/23
Action stage
9.5 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02299950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Sep 20, 4:24 AM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Sep 20, 4:24 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
424 AM EDT SAT SEP 20 2014

.SYNOPSIS...
ALOFT - RIDGING STRETCHED FROM THE CENTRAL ROCKIES TO THE SOUTHERN
PLAINS WHILE TROUGHING WAS OVER THE EASTERN CONUS...WITH A BROAD
LOW OVER THE SOUTHEAST U.S. INCLUDING THE EAST GULF AND FL.
SURFACE - ROBUST HIGH PRESSURE CENTERED SOUTH OF NOVA SCOTIA
CANADA RIDGED TO THE LOWER MISSISSIPPI VALLEY. A FRONTAL BOUNDARY
EXTENDED FROM TX ACROSS THE GULF TO FL THEN CONTINUED OUT OVER THE
ATLANTIC. THERE WERE A COUPLE OF WAVES ON THIS BOUNDARY... ONE
OVER THE CENTRAL GULF AND THE SECOND JUST EAST OF FL.

&&

.SHORT TERM (TODAY - SUNDAY)...
THE UPPER LEVEL LOW DEEPENS TODAY...IN THE VICINITY OF THE GA/FL
COASTAL WATERS...WITH THE EASTERN WAVE FORMING A CLOSED LOW OFF THE
NORTHEAST FL COAST. THE LOW TRACKS NORTHEASTWARD TONIGHT...ALONG
WITH IT/S SURFACE REFLECTION...AND DAMPENS OUT INTO THE TROUGH THAT
CONTINUES ACROSS THE EASTERN STATES. THE FRONTAL BOUNDARY MEANDERS
ACROSS FL.  ON SUN THE PLAINS UPPER RIDGE SLIDES TO THE MISSISSIPPI
VALLEY AS A CANADIAN AIRMASS MOVES INTO THE UPPER AND CENTRAL
PLAINS. IN RESPONSE THE UPPER TROUGH MOVES TO ATLANTIC COASTAL
WATERS AND THE BOUNDARY BEGINS TO TRAVERSE SLOWLY SOUTHWARD DOWN
THE STATE.

THE UPPER LOW PROVIDES DEEP AND MOIST...MODEL PWAT VALUES ARE IN
EXCESS OF 2 INCHES...SOUTHWESTERLY AND WESTERLY FLOW WITH PIECES OF
ENERGY MOVING THROUGH. THESE FEATURES ALONG WITH THE SURFACE
BOUNDARY WILL SUPPORT SHOWERS AND A FEW STORMS TODAY...WITH A WIDE
SWATH OF NUMEROUS SHOWERS ACROSS THE AREA. AS THE UPPER LOW AND IT/S
SURFACE REFLECTION MOVE AWAY TONIGHT SOME SLIGHTLY DRIER AIR...DRIER
IN THE SENSE THAT MODEL PWAT VALUES RANGE FROM 1.8 TO 2 INCHES FROM
NORTH TO SOUTH...FILTERS IN WITH CHANCE TO SLIGHT CHANCE POPS.
THE DEPARTING OF THE UPPER LEVEL TROUGH SUN WILL REDUCE AVAILABLE
ENERGY HOWEVER MOISTURE REMAINS ABOUT THE SAME AND THE BOUNDARY
ACROSS THE SOUTHERN HALF OF THE STATE WILL KEEP SLIGHT CHANCE TO
CHANCE THUNDERSTORMS...FROM NORTH TO SOUTH...IN THE FORECAST. THE
RAIN AND CLOUDS WILL KEEP TEMPERATURES BELOW NORMAL TODAY AND TO A
LESSER EXTENT TONIGHT. TEMPERATURES WARM SOME SUN BUT STILL STAY
BELOW NORMAL.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
STATIONARY BOUNDARY WILL PERSIST ACROSS THE CENTRAL FLORIDA
PENINSULA AND WILL BE THE FOCUS FOR A RATHER WET START TO THE WEEK
ACROSS MUCH OF THE FORECAST AREA.  PROGRESSIVE PATTERN ACROSS THE
U.S. WITH A STRONG S/W DISTURBANCE DIGGING THROUGH THE MID ATLANTIC
COAST MONDAY.  THIS WILL ENHANCE U/L DIFFLUENCE OVER THE FLORIDA
PENINSULA WHICH WILL INCREASE AREAL COVERAGE OF SHOWER AND
THUNDERSTORM ACTIVITY ALONG THE FRONTAL BOUNDARY...WITH NUMEROUS
AFTERNOON SHOWERS AND THUNDERSTORMS OVER THE CENTRAL AND SOUTHERN
FORECAST AREA.  SURFACE HIGH PRESSURE WILL BUILD OVER THE EASTERN
U.S. TUESDAY WITH INCREASING EASTERLY FLOW ACROSS THE FLORIDA
PENINSULA.  NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY
AFTERNOON WITH HIGHEST POPS NEAR THE COAST AS EASTERLY FLOW ENHANCES
LOW LEVEL CONVERGENCE OVER THE COASTAL COUNTIES.  AN U/L RIDGE WILL
BUILD OVER THE REGION WEDNESDAY THROUGH FRIDAY WHICH WILL DECREASE
AREAL COVERAGE OF CONVECTION A BIT...BUT SUFFICIENT DEEP LAYER
MOISTURE AND INSTABILITY WILL PERSIST FOR SCATTERED AFTERNOON
THUNDERSTORMS TO DEVELOP ACROSS THE FORECAST AREA EACH DAY.

&&

.AVIATION...
20/06Z-21/06Z. WITH WIDESPREAD SHOWERS AND OVC SKIES ACROSS THE AREA
HAVE OPTED TO KEEP MVFR AT ALL TERMINALS FOR THE REST OF OVERNIGHT
HOURS AND MOST OF TODAY...ALTHOUGH EXPECT SOME VFR AND LCL IFR AT
TIMES. WINDS GENERALLY LIGHT AND VARIABLE BUT WITH AN ONSHORE
SHIFT AT THE COAST IN THE AFTERNOON. ISOLD TSRA AFT 12Z COULD
PRODUCE GUSTY WINDS.

&&

.MARINE...
WINDS OVER THE NORTHERN WATERS HAVE DIMINISHED SO THE SMALL CRAFT
ADVISORY HAS BEEN EXPIRED. A FRONTAL BOUNDARY WILL MEANDER ACROSS
THE GULF AND FL THROUGH MON WITH A RELAXED GRADIENT KEEPING WINDS
RATHER LIGHT. HIGH PRESSURE MOVES BY NORTH OF THE WATERS DURING THE
FIRST HALF OF THE WEEK WITH THE GRADIENT TIGHTENING ALTHOUGH
WINDS WILL BE 15 KNOTS OR LESS. HOWEVER ISOLATED TO SCATTERED
THUNDERSTORMS WILL PRODUCE LOCALLY HIGHER WINDS AND SEAS.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  83  73  85  73 /  70  40  30  20
FMY  85  73  84  74 /  70  20  50  20
GIF  83  70  86  72 /  70  30  30  20
SRQ  83  72  84  73 /  70  30  40  20
BKV  84  67  86  68 /  60  30  20  20
SPG  83  75  85  76 /  70  40  30  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/DECISION SUPPORT...13/OGLESBY
Hazardous weather outlook, Sep 20, 4:46 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
446 AM EDT SAT SEP 20 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-210900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
446 AM EDT SAT SEP 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAIN WHICH MAY CAUSE PONDING OF
WATER IN ROADWAYS AND TYPICAL LOW FLOOD PRONE AREAS.

...RIVER FLOOD IMPACT...
COMBINATION OF LOCALLY HEAVY RAIN THAT FELL ON FRIDAY AND ANY
ADDITIONAL RAIN TODAY MAY CAUSE A FEW RIVERS ACROSS WEST CENTRAL
FLORIDA TODAY PERSISTING INTO EARLY NEXT WEEK. RESIDENTS LIVING
ALONG RIVERS OR FASTER FLOWING STREAMS SHOULD REMAIN AWARE OF
WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING
DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MAINLY DURING
THE AFTERNOON HOURS EACH DAY THROUGH MUCH OF NEXT WEEK.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 9:59 AM EDTRiver Flood WarningTBWHillsborough4 days

Nearby

River Flood Warnings in Florida, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.